Posted by SLS on August 8, 2012, at 15:58:49
In reply to Brynn-Re: Xanax instead?, posted by Sheilac on August 6, 2012, at 18:15:41
> I say give it a shot. If Lexapro helped back in the day, maybe your doc can write the Rx for the brand. Or the low dose of Zoloft sounds good, too. Maybe do a trial (a week or so) off of Adderall?
Those are good ideas.
How does Adderall help you? Why was it chosen as a treatment in the first place?
Zoloft has been used in the past to treat irritability, anger and aggression. However, it seems that in a minority of people, it can actually cause these things. I have seen it work, though.
I would explore increasing the lithium to 600 mg/day first based upon your partial response to lower dosages. Hopefully, the side effects will subside. I think it makes sense to then try to discontinue the Adderall, but only if your irritability continues - understanding that you might temporarily feel depressed and lethargic as a result. I would leave Zoloft for last since its effects can be unpredictable when treating bipolar disorder.
It's too bad that you don't react well to Trileptal. Most people do not feel more depressed as a side effect. By comparison, some people do feel more depressed while taking Depakote. However, it can be a good drug to treat bipolar II mixed-states.
Lithium seems to be a good drug for you. Try to make it work. Perhaps you could increase the dosage by half a pill for a few days before moving up to 600 mg/day.
Some see things as they are and ask why.
I dream of things that never were and ask why not.
- George Bernard Shaw